Wisconsin, 2007

Winter Storm in Wisconsin, January 14 to 15, 2007

January 14 to 15, 2007 · NWS GRB · 3 events in 3 counties and zones

A low pressure system from the Plains tracked through the Ohio Valley and then the eastern Great Lakes. Several disturbances in the upper atmosphere provided rounds of snow well to the northwest of the low.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A low pressure system from the Plains tracked through the Ohio Valley and then the eastern Great Lakes. Several disturbances in the upper atmosphere provided rounds of snow well to the northwest of the low. Four to six inches of snow was reported across much of far east-central Wisconsin, along with north winds gusting over 30 mph at times. The highest snowfall total was 7 inches at Two Rivers (Manitowoc Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jan 14, 9:15 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jan 14, 9:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CST SUN JAN 14 2007

.UPDATE...QUICK GLANCE AT AREA RAOBS AND LATEST SAT AND RADAR TRENDS AND
MONITORING FOR POSSIBLE UPGRADE TO A WARNING FOR NC WI.  H8 LOW APPEARS
TO BE TRACKING FURTHER WEST AND COLDER H7 TEMPS REMAIN OVER THE NW THIRD
OF WI...WHILE A MID LEVEL STABLE LAYER WAS OVER EC WI WHICH COULD LIMIT
SNOW AMOUNTS INITIALLY.  EVEN IF AMOUNTS LESS OV EC WI...LIKELY WOULD
KEEP CURRENT HEADLINES DUE TO INCREASING WINDS. ALTHOUGH SAT IMAGERY NOT
CLEAR AT THIS TIME...RADARS TO THE SOUTHWEST OVER IA SHOW POSSIBLE SRN
EDGE TYPE SNOW FROM SW IA TO GRB.  NOT SURE A DECISION TO UPGRADE TO
WARNING CAN BE MADE MY THE 10 PM NEWS DUE TO SOME COORD NEEDED AND WOULD
LIKE TO SEE SOME GROUND TRUTH.  BESIDES CURRENTLY HAVE A HIGH END
ADVISORY FOR NC WI.

TH

DISCUSION BELOW ISSUED SUNDAY AFTERNOON.

.SHORT TERM...TONIGHT AND MONDAY. FORECAST FOCUS ON SNOWFALL TOTALS
TONIGHT AND MONDAY.

ALTHOUGH MODELS IN BETTER AGREEMENT ON HANDLING OF SYSTEM AFFECTING THE
AREA TONIGHT AND MONDAY...THERE IS STILL SOME UNCERTAINTY IN REGARDS TO
MAX SNOWFALL AMOUNTS. THE NAM PRECIP IS THE HIGHEST OF ALL THE MODELS...
WHILE THE GFS AND CANADIAN KEEP MOST OF THE QPF ACROSS THE SOUTHEASTERN
CWA. WILL TAKE A BLEND OF THESE SOLUTIONS AS WARNING CRITERIA SNOW WILL
FALL ACROSS MUCH OF THE SOUTHERN CWA TONIGHT AND MONDAY. WITH CLOSE TO
20 TO 1 ACROSS NORTH CENTRAL AND 15 TO 1 WATER TO SNOW RATIOS ACROSS THE
REST OF THE CWA IT WILL NOT BE DIFFICULT TO PILE THE SNOW QUICKLY. IN
ADDITION...ENHANCEMENT FROM THE LAKES WILL BOOST TOTALS ACROSS EAST
CENTRAL AND VILAS COUNTY. NORTHEAST WINDS GUSTING TO 30 MPH AT TIMES
WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW ACROSS NORTHEAST
WISCONSIN AFTER MIDNIGHT. SINCE NORTH CENTRAL WILL BE NORTH OF THE BEST
SNOWFALL...AND THE ENHANCEMENT ACROSS VILAS COUNTY WILL NOT LAST LONG
WILL STAY WITH SNOW ADVISORIES ACROSS NORTH CENTRAL WISCONSIN FOR NOW.

RECENT RADAR TRENDS SHOW THE TIME OF ARRIVAL OF THE SNOW LOOKS TO BE
JUST AFTER 00Z ACROSS CENTRAL WISCONSIN...AND 03Z ACROSS THE REST OF THE
CWA. THE LOW PULLS OUT OF THE REGION WITH MOST OF THE MOISTURE AFTER
18Z. HOWEVER WINDS WILL CONTINUE THE HAZARD FROM BLOWING SNOW ACROSS
NORTHEAST WITH LAKE SUPERIOR CONTINUEING THE SNOWFALL ACROSS NORTH
CENTRAL DURING THE AFTERNOON. THEREFORE WILL NOT END THE HEADLINES
ACROSS THESE AREAS UNTIL 00Z TUESDAY.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS ARE
LINGERING LAKE EFFECT SNOW SHOWERS OVER NC WI MONDAY NGT...MINOR PRECIP
CHCS LATER IN THE WEEK...AND TEMPS THROUGHOUT THE EXTENDED FCST PERIOD.

HAVE TONED BACK THE LAKE EFFECT SNOW OVER NC WI MONDAY NGT...AS MODELS
SHOW VERY DRY AIR ADVECTING ACROSS WSTRN LK SUPERIOR DURING THE EVG
HOURS. SNOW MAY COMPLETELY SHUT OFF DURING THE EVG HOURS...BUT HAVE
LINGERED THE CHANCE INTO THE OVERNIGHT HOURS TO MATCH UP BETTER WITH
SURROUNDING OFFICES. THE REST OF THE FA WILL SEE SCT LGT SNOW SHOWERS
OR FLURRIES MONDAY EVG...THEN DRY CONDITIONS OVERNIGHT.

THE SFC RIDGE WILL PUSH INTO WI ON TUES/TUES NGT. WITH A FRESH SNOW
COVER IN PLACE...HAVE LOWERED TEMPS. WITH TEMPS REMAINING WELL BLO
FREEZING THROUGHOUT THE PERIOD...THE SNOW COVER WILL LINGER...SO
TRENDED A BIT COLDER ALL THE WAY THROUGH THE EXTENDED FCST.

A S/W TROF AND ASSOC SFC COLD FRONT WILL MOVE THROUGH THE AREA ON
THURSDAY AND THURSDAY NGT...FOLLOWED BY ANOTHER S/W TROF AND SECONDARY
COLD FRONT ON FRIDAY. THIS SHD BE SUFFICIENT FOR A CHC OF SNOW SHOWERS
OR FLURRIES BOTH DAYS...WITH SOME LAKE-EFFECT PSBL OVER NC WI ON FRIDAY.

CONSIDERABLE UNCERTAINTY EXISTS WITH THE FCST FOR NEXT WEEKEND...BUT
THE GENERAL CONCENSUS IS FOR HIGH PRESSURE TO SHIFT ACROSS THE RGN
FRIDAY NGT INTO SATURDAY...WITH A WEAK CLIPPER SYSTEM ARRIVING ON
SUNDAY. THUS...EXPECT A DRY START TO THE WEEKEND...WITH A CHC OF LGT
SNOW ON SUNDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING 9 PM THIS EVENING TO 6 PM MONDAY
WIZ022-038-039-040-048-049-050-073-074-

HEAVY SNOW WARNING 6 PM THIS EVENING TO 12 PM MONDAY
WIZ020-030-031-035>037-045-

SNOW ADVISORY 9 PM THIS EVENING TO 6 PM MONDAY
WIZ005-010>013-018-019-021-
&&

WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jan 14, 3:30 PM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CST SUN JAN 14 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
330 PM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT AND MONDAY

A WINTER STORM WARNING IS IN EFFECT FOR NORTHEAST WISCONSIN...A HEAVY
SNOW WARNING IS IN EFFECT FOR CENTRAL WISCONSIN...AND A SNOW ADVISORY IS
IN EFFECT FOR NORTH CENTRAL WISCONSIN TONIGHT AND MONDAY.

SNOW IS EXPECTED TO DEVELOP ACROSS THE ENTIRE AREA THIS EVENING...AND
CONTINUE INTO MONDAY. INCREASING NORTHERLY WINDS WILL CAUSE BLOWING AND
DRIFTING OF THE SNOW LATE TONIGHT AND INTO MONDAY MORNING...ESPECIALLY
ACROSS NORTHEAST WISCONSIN. MOST OF THE SNOW WILL FALL ACROSS EAST
CENTRAL WISCONSIN NEAR LAKE MICHIGAN...WITH LESSER AMOUNTS TO THE NORTH
AND WEST. SNOWFALL AMOUNTS WILL RANGE FROM 6 TO 9 INCHES ACROSS PORTIONS
OF EAST CENTRAL WISCONSIN...WITH 3 TO 5 INCHES ACROSS PORTIONS OF NORTH
CENTRAL WISCONSIN. THE COMBINATION OF SNOW AND WIND WILL MAKE TRAVEL
VERY DIFFICULT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO CALL IN SNOW REPORTS TONIGHT AND MONDAY.

LMZ521-522-541>543-564-152130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
330 PM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT AND MONDAY

INCREASING NORTHEAST WINDS WILL CAUSE HAZARDOUS WINDS AND WAVES FOR
SMALL CRAFTS...THEREFORE A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT AND
MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED MONDAY NIGHT AND TUESDAY...AND
AGAIN WEDNESDAY THROUGH THURSDAY.

KURIMSKI/KIECKBUSCH
WEATHER.GOV/GREENBAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, Door

When
January 14, 11:00 PM CST to January 15, 4:00 PM CST
Where
Door forecast zone
Reported by
COOP Observer
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

Winter Storm, Kewaunee

When
January 14, 11:00 PM CST to January 15, 4:00 PM CST
Where
Kewaunee forecast zone
Reported by
Law Enforcement
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

Winter Storm, Manitowoc

When
January 14, 11:00 PM CST to January 15, 4:00 PM CST
Where
Manitowoc forecast zone
Reported by
Public
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10261, 10262, 10263.